MAUDE Adverse Event Report: MICROVENTION, INC. VIA MICROCATHETER; CATHETER, PERCUTANEOUS

MICROVENTION, INC. VIA MICROCATHETER; CATHETER, PERCUTANEOUS
Model Number VIA-33-133-01-MVI2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ruptured Aneurysm (4436)
Date of Event 11/30/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to a manufacturer for evaluation.Images were received and are pending evaluation.The device ifu identifies aneurysm rupture as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that the patient was scheduled for a rt mca aneurysm treatment with a web device.Aneurysm width = 8mm, high 5mm, neck= 8mm.Access to the aneurysm was made with the via 17, then advanced the via 33 and removed the via 17 and the microwire.An angiogram revealed the placement of the via 33.It was observed that the via catheter had moved forward from the original placement.Another angiogram confirmed the via 33 had perforated the aneurysm.At this point he decided to advance the web device to deployed to stop the bleed.However, bleeding continued, and it was decided to deploy some stryker target 3d coils to stop the bleeding.At the end of the procedure the bleeding was contained.Neurosurgery was contacted to discuss best options for the patient.Additional information indicated, the cause of the via moving forward and triggering the aneurysm to rupture is unknown.It could be that there was some build up of tension or it could be that the via moved forward when intended to load the web device.
 
Event or Problem Description
Additional information provided stated that "the patient expired the day after the procedure on (b)(6) 2023 and it was reported this was due to aneurysm rupture, bleed.¿.
 
Additional Manufacturer Narrative
Procedure/medical information review: imaging review, (b)(6) , md, (b)(6) 2023: eleven radiographic images are supplied, and embedded in a word file.They are not labeled as to date or time.Image quality is poor.Image 1: 3d dsa (transparent vessel mode) of right ica.There is a medium-sized pcom aneurysm.Some measurements are included on the image, but they are blurry and difficult to read.Width at dome: ?6mm?, difficult to read.Width at base: 8.02 mm.Depth at three different points: 5.04, 4.29, and 4.73 mm.Image 2: ap right ica dsa, subtracted, contrast.The same pcom aneurysm is demonstrated.Image 3: lateral right ica dsa, subtracted, contrast.The same pcom aneurysm is demonstrated.Image 4: ap oblique right ica dsa, subtracted, contrast.The same pcom aneurysm is demonstrated.A guiding catheter is in the distal petrous ica.A microcatheter and microguidewire are in the pre-cavernous ica, below the aneurysm.Image 5: ap oblique (slightly different than image 4) right ica dsa, subtracted, contrast.The same pcom aneurysm is demonstrated.A guiding catheter is in the distal petrous ica.A microcatheter and microguidewire are in the pre-cavernous ica, below the aneurysm.Image 6: ap oblique (slightly different than image 5) right ica dsa, subtracted, contrast.The same pcom aneurysm is demonstrated.A guiding catheter is in the distal petrous ica.A microcatheter and microguidewire are in the pre-cavernous ica, below the aneurysm.Image 7: ap oblique right ica dsa, subtracted, contrast.A via catheter has been placed in the aneurysm.Image 8: ap oblique right ica dsa, unsubtracted, contrast.A via catheter is still in the aneurysm.Its tip may be slightly outside the aneurysm, but it is difficult to tell on this image.Image 9: ap oblique (slightly different than image 8) right ica dsa, unsubtracted, contrast.A via catheter is still in the aneurysm.Its tip may be slightly outside the aneurysm, but it is difficult to tell on this image.Image 10: ap oblique right ica radiograph, unsubtracted, no contrast.The via catheter is still in the aneurysm.Another microcatheter is now in the aneurysm, being used to deliver coils (a moderate coil pack is in place inside the aneurysm).Image 11: ap oblique right ica radiograph, unsubtracted, no contrast.No change, except there is a microcatheter with two distal markers (likely a balloon microcatheter) positioned around the expected position of the aneurysm neck (balloon not inflated).The microguidewire is in the distal m1.The images do not provide an explanation relating to the complaint regarding the reported perforation of the aneurysm.Investigation findings: items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications.Potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, vascular thrombosis and neurological deficits including stroke and death.Warnings never advance or withdraw a device against resistance until the cause of the resistance is determined by fluoroscopy.Excessive force against resistance may result in damage to the device or vessel perforation.When injecting contrast for angiography, ensure the catheter is not kinked or occluded.Do not exceed 300 psi maximum recommended infusion pressure.Excess pressure may result in catheter damage or patient injury.Steam shaping may result in improper device delivery and deployment, depending on the degree of shaping and catheter deflection during device delivery.Using the via microcatheter with guide catheters smaller than what is recommended (see compatability table above) may result in damaging the hydrophilic coating.Precautions the via microcatheter has a lubricious hydrophilic coating on the outside of the catheter.It must be kept hydrated in order to be lubricious.This can be accomplished by attaching a y-connector to a continuous saline drip.The operator should be aware that microcatheters, in distal blood vessels, may increase the risk of thromboemboli.If removed from the patient, the hydrophilic coating on the via microcatheter should be hydrated with heparinized saline.Do not allow the coating to dry as this may impact the coating safety and performance.Avoid wiping the device with dry gauze as this may damage the device coating.Avoid excessive wiping of the coated device.Procedure.Catheterization of the lesion.5.If desired, carefully introduce the microcatheter through the introducer sheath.6.Prepare an appropriately sized guidewire and insert into the microcatheter per the manufacturer¿s instructions.7.Introduce the guidewire and microcatheter as a unit into the guiding catheter until the distal tip of the guide catheter has been reached.Alternatively advance the guidewire and microcatheter until the desired site has been reached.Verify catheter position using fluoroscopy.Gently tighten rhv, as needed, without crushing the microcatheter.8.Peel away introducer sheath by pulling on the tab, if used.9.After the microcatheter has been positioned inside the lesion, remove the guidewire.10.Flush the id of the microcatheter with sterile flush solution by attaching a syringe to the catheter hub.11.Attach a second rhv to the hub of the microcatheter.Attach a one-way stopcock to the sidearm of the second rhv and connect the flush solution line to the stopcock.12.Open the stopcock to allow flush through the microcatheter with sterile flush solution.Removal of the via microcatheter.13.Under fluoroscopic guidance, withdraw the via microcatheter until the entire device has been removed from the patient.
 
Additional Manufacturer Narrative
Upon review of device registrations and mdrs submitted to the fda, discrepancies were noted.Clarification was received regarding the device registration and the following fields have been corrected: d1, d2a, d2b- correct, no change, d3, d4, di number correct, no change, g4, g5.The corrected information does not have any impact on the incident or investigative data submitted on earlier reports.The h6 codes and h11 investigation results stand as previously submitted.
 
Event or Problem Description
No additional information received.This report represents corrections to a previously submitted mdr.Fields corrected are listed in h11.

Brand Name
VIA MICROCATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18333074
Report Number2032493-2023-01121
Device Sequence Number6797795
Product Code DQY
UDI-Device Identifier00842429106433
UDI-Public(01)00842429106433(11)220801(17)250731(10)0000236403
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVIA-33-133-01-MVI2
Device Catalogue NumberVIA-33-133-01
Device Lot Number0000236403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer12/21/2023
06/11/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/10/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age68 YR
Patient SexFemale
Patient Weight64 KG